Mirtazepine


#1

Can anyone tell me about this drug … I am looking for my brother . The Dr has said he can go on this med . "Mirtazepine . but I am trying to research this. I notice it is for anxiety… depression … insomnia … but common side effects are the same as what it is being diagnosed for … can anyone enlighten me please Thanks in advance . .


#2

My Parkinson consultant put me on Mirtazapine because he said it would help relax my muscles,but when I picked up the tablets I noticed it was for depression so I was very reluctant to start them.I waited ten days before taking the plunge because the side effects seemed awful.But they have been such a help to me. I had terrible itching day and especially at night which kept me awake. Since taking the Mirtazapine I have no itching, and also I don’t need to take the sleeping tablet zopiclone,and added bonus too is my mood has brightened and I am much more positive about this blessed Parkinson’s disease.I have always had a delicate stomach and thought I would get some of the nasty side effects, but I have had none of them. The dose I have is the 15mg. I do hope this helps you.


#3

Hi Rose106,

A warm welcome to the forum.

I’m sure our members will do their best to make you feel more welcome and will offer their advice soon. However, I just thought I’d interject to let you know that we have an excellent helpline service with a team of highly knowledgeable advisers who you can speak to about this. They’ll be able to offer more information and support on your query.

Feel free to give them a call on 0808 800 0303 from Monday-Friday: 9am-7pm, Saturday: 10am-2pm, or you can email hello@parkinsons.org.uk.

Hope this helps! :slightly_smiling_face:

Best wishes,
Reah


#4

Hi, I’ve been on the middle dose of Mirtazopine (30mg) for several years. I did have a bad spell a few years ago but Dr has kept me on them, defo for depression. Tried to come off them by going down to 15mg for few months and then coming off. Didn’t work out and so on we go with 30mg. Resisted going up 45mg. Hope that is of some use.


#5

Hi all

I was put on Mirtazapine, as I couldn’t sleep
And my body couldn’t relax with the PD and rls . So I started taking it and witching 2 weeks my other half noticed my mood change I became low and didn’t want to speak or do anything with anyone. Stay away

Raz


#6

Hi @Raz1,

I’m sorry to hear that you’ve had a bad experience with Mirtazepine, I hope you’ve seen improvements in your mental and emotional health since your decision to stop taking it (I assume you’ve stopped taking it due to your warning). If not, please feel free to use the advice above.

Best wishes,
Reah


#7

Hi Reah

Thank you for your support, and you I have stoped taking the table. But I still have those days where I don’t want any human.

Thanks Raz